| Model Number |
24674 |
| Medical Device Problem Codes |
Entrapment of Device (1212); Material Rupture (1546)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
04/22/2022
Type of Reportable Event
Malfunction
Event or Problem Description
It was reported that removal difficulties were encountered and balloon rupture occurred.The target lesion was located in a fistula.A 5.0 x 80, 75cm mustang balloon catheter was advanced for dilatation; however, it got stuck in the catheter and was found ruptured after withdrawing.The device was removed by simply pulling out and procedure was completed with a different device.There were no complications reported and the patient status was stable.
Additional Manufacturer Narrative
Device evaluated by mfr: mustang 5.0 x 80, 75cm, 24atm was received for analysis.A visual examination identified that the balloon was not folded which indicates that the device was subjected to positive pressure.A balloon longitudinal tear was identified beginning approximately 27mm distal of the proximal markerband and extending approximately 14mm distally across the balloon material.An examination of the balloon material and markerbands identified no issues which could potentially have contributed to this complaint.As per mustang specification the rated burst pressure for this device is 24 atmospheres.A visual examination observed no issues or damage to the tip of the device.A visual and tactile examination found no kinks or damage the shaft of the device.A visual examination observed no issues with the markerbands of the device.Both markerbands were undamaged and present on the shaft of the device.This concludes the product analysis.
Event or Problem Description